Discussions that mention valium

Dizziness / Vertigo board


Hi I have a chronic inner ear problem. Started when I was 30 I am now 50. I have had vertigo hundreds of times and now have what it called bilateral loss. I dont' get my balance any longer from the inner ear system as what ever the reason it destroyed that part of my balance system. Needless to say I don't work or drive or travel. Before my period I too experience more symptoms. Some people with ear problems from something like Meneries disease have to watch salt intake as salt causes to much fluid in the ear. Now I don't think you sound as though you have that just told you in case you are retainning water it might help to try a diuretic at that time of month if there is some involment. Also most doctor prescribe valium and phenagrin for those of us who have this chronically. The valium helps stop or slow down the spins and the phenagrin stops the stomach upset. I know when I was using progesterone the week I stopped it to have a period I would get dizziner than when I wasn't using it. So I stopped using it. The doctor told me progesterone is a vascular calmer where as estrogen is a vascular excitor. And when I would go off the progesterone the vessells were then excited and that was making me have more vertigo/dizziness. How that can help you I don't know just maybe the explaination is in there some where. I get more migraines now with my period than when I was younger so maybe your having a migraine equivelant. The is a thing called MAV Migraine associated vertigo. Many doctor will prescribe meclizine for vertigo but it has never helped me at all most with true vertigo that I know haven't been help with meclizine. I am not telling you to take Valium or any other medication as I of course am not a doctor. Just my experience with veritgo period and migraine.

Linda M